Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

June 24, 2021Sangamon County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 24, 2021, 7:56 PM CDT for Sangamon County, Illinois. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2021, 7:56 PM CDT (00:56 UTC)
Expired
Jun 24, 2021, 8:45 PM CDT
In force
49 min
Issued by
NWS Lincoln, IL

County Sangamon County, IL

The radar

The Lincoln radar (KILX), 73 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 8:18 PM CDTTORNADO4 Ne Modesto, ILA TORNADO OF UNKNOWN STRENGTH BRIEFLY TOUCHED DOWN IN A FARM FIELD, JUST SOUTH OF THE MACOUPIN/SANGAMON COUNTY LINE AND JUST EAST OF CAMPBELL ROAD. CAPTURED ON VIDEO BY TRAINED SPOTTERS.
Jun 24, 8:20 PM CDTTSTM WND DMGLowder, ILDAMAGE TO TREES, A FLAG POLE, HOUSE SHINGLES AND SIDING. HIGH WIND LASTED ABOUT 5 MINUTES. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
263 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

285 
WWUS83 KILX 250056
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
756 PM CDT Thu Jun 24 2021
 
ILZ050-051-250145-
Sangamon-Morgan-
756 PM CDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SANGAMON AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 845 PM CDT...

At 756 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palmyra, or 11 miles west of Virden, moving northeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Chatham, Auburn, Waverly, Divernon, Loami, Thayer, Curran, Glenarm
and Lowder.

This includes the following highways...
 Interstate 55 between mile markers 78 and 84.
 Interstate 72 between mile markers 88 and 91.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3978 8978 3956 8958 3952 8968 3952 9011
      3954 9013
TIME...MOT...LOC 0056Z 234DEG 15KT 3951 8999 

$$

MJA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:52 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 24, 6:52 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
652 PM CDT Thu Jun 24 2021

.SYNOPSIS...
Issued at 319 PM CDT Thu Jun 24 2021

Several rounds of storms are expected over the next 36 hours
across central Illinois, resulting in the potential of 3 to 5
inches of rainfall and possible flash flooding. Overnight lows
will be in the lower 70s with highs on Friday in the lower to
middle 80s.

&&

.SHORT TERM...(This evening through Friday night)
ISSUED AT 319 PM CDT Thu Jun 24 2021

Storms across the eastern part of the CWA will continue to move
east and wain through the rest of the afternoon and into the
evening. Then a lull in the precip is expected across the area.
However, another round of precip/storms is expected to develop
tonight out west and then move toward central IL during the late
evening to overnight hours. HiRes models have different solutions
but all do bring a decent amount of rainfall to the area during
the overnight hours. Additional rainfall is possible Friday and
again Friday night as 2-3 more rounds of storms could develop
over the area or move into the area. Due to the area getting
multiple rounds of storms over the next 36 hours, A flash flood
watch has been issued for most of the area, mainly north of the
I-70 corridor, for tonight through Friday night.

Highs tomorrow should be in the middle 80s with overnight lows in
the lower 70s.

.LONG TERM...(Saturday through Thursday)
ISSUED AT 319 PM CDT Thu Jun 24 2021

The chance of showers and storms will continue through the
extended period as southwest flow returns to the area for at least
the first half of next week. Both long term models are currently
indicating this so due to the agreement, confidence is higher than
normal for an extended forecast.

Temps at the beginning will be quite warm, starting off in the mid
to upper 80s across the area. Then temps will slightly cool for
the rest of the extended period, with mid 80s common across the
area. Overnight lows should start in the lower 70s but then drop
into the upper 60s for the last half of the period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 625 PM CDT Thu Jun 24 2021

PIA/SPI/BMI:
While initial thunderstorm coverage will be scattered, the idea
is for it to become more widespread by 03z. Latest satellite and
radar trends seem to coincide poorly with our short- term models,
but TSRA will become likely between 03z-09z. Cigs will largely
stay in the MVFR range during this TAF period, even as
thunderstorm activity wanes by 12-15z Friday.

Winds will predominately blow from southwest to northeast with
sustained speeds between 10-15 kts and occasional gusts between
25-30 kts within heavier showers and thunderstorms.

DEC/CMI:
Higher thunderstorm coverage will move in by 06z, with TSRA
becoming likely between 06z-12z. Cigs will be VFR prior to that
time frame, with MVFR cigs becoming the predominate ceiling for
the remainder of the TAF period, even as thunderstorm activity
wanes by 15z Friday.

Winds will predominately blow from southwest to northeast with
sustained speeds between 10-15 kts and occasional gusts between
25-30 kts within heavier showers and thunderstorms.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday morning for ILZ027>031-
036>038-040>057-061.

&&

SYNOPSIS...Auten
SHORT TERM...Auten
LONG TERM...Auten
AVIATION...MJA
Hazardous weather outlook, Jun 24, 3:40 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
340 PM CDT Thu Jun 24 2021

ILZ027>031-036>038-040>057-061-252045-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox-
Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-
Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
340 PM CDT Thu Jun 24 2021

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SATURDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Strong to severe storms are possible tonight. Damaging wind
gusts, large hail, and flash flooding are the primary threats.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Another round of strong to severe thunderstorms is possible late
Friday afternoon into Friday night. Damaging wind gusts, large
hail, and flash flooding are the main threats.

Heavy rainfall remains a concern through the upcoming weekend.
The latest indications suggest rainfall totals of 3 to 6 inches
north of I-70 tonight through Sunday. This could lead to
significant rises on area rivers, creeks, and streams as well as
produce flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

ILZ062-063-066>068-071>073-252045-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
340 PM CDT Thu Jun 24 2021

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Strong to isolated severe storms are possible across southeast IL
tonight. Primary threats will be gusty winds and heavy rainfall.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A round of strong to severe thunderstorms are possible late
Friday afternoon into Friday night. Damaging wind gusts, large
hail, and locally heavy rainfall are the main threats.

Periods of showers and storms will occur going into this weekend
with rainfall amounts up to 2 inches possible south of I-70
tonight through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need tonight.

NMB

In the hours before

Local storm report, Jun 24, 3:51 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       2 ENE URBANA            40.12N 88.17W
06/24/2021  M1.05 INCH       CHAMPAIGN          IL   MESONET

            SWOP REPORT.

&&

ERWIN
Local storm report, Jun 24, 4:42 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
442 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HEAVY RAIN       TUSCOLA                 39.80N 88.28W
06/24/2021  M2.04 INCH       DOUGLAS            IL   MESONET

            RAINFALL SINCE 120PM LOCAL TIME. SWOP
            REPORT.

0415 PM     HEAVY RAIN       1 SW CHAMPAIGN          40.10N 88.28W
06/24/2021  M1.25 INCH       CHAMPAIGN          IL   PUBLIC

            TOTAL FROM RAINFALL BETWEEN 130PM TO 415PM
            LOCAL TIME.

0400 PM     HEAVY RAIN       DECATUR AIRPORT         39.83N 88.86W
06/24/2021  M1.09 INCH       MACON              IL   ASOS

            DAILY TOTAL AS OF 4PM LOCAL TIME.

0400 PM     HEAVY RAIN       WILLARD AIRPORT         40.04N 88.28W
06/24/2021  M1.09 INCH       CHAMPAIGN          IL   ASOS

            DAILY TOTAL AS OF 4PM LOCAL TIME.

&&

ERWIN
Local storm report, Jun 24, 4:56 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
456 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HEAVY RAIN       2 SE LE ROY             40.33N 88.73W
06/24/2021  M3.50 INCH       MCLEAN             IL   TRAINED SPOTTER

            REPORT RELAYED BY EMERGENCY MANAGER.

0412 PM     HEAVY RAIN       TUSCOLA                 39.80N 88.28W
06/24/2021  M2.04 INCH       DOUGLAS            IL   MESONET

            RAINFALL SINCE 120PM LOCAL TIME. SWOP
            REPORT.

1252 PM     HEAVY RAIN       LEWISTOWN               40.40N 90.16W
06/24/2021  M1.77 INCH       FULTON             IL   PUBLIC

0200 PM     HEAVY RAIN       4 S BONDVILLE           40.05N 88.37W
06/24/2021  M1.62 INCH       CHAMPAIGN          IL   MESONET

            MESONET STATION BNDI2 UI BONDVILLE CHAMPAIGN
            9 SW IL US.

0200 PM     HEAVY RAIN       LANE                    40.12N 88.86W
06/24/2021  M1.59 INCH       DE WITT            IL   MESONET

            MESONET STATION DW4369 LANE.

0240 PM     HEAVY RAIN       LE ROY                  40.35N 88.76W
06/24/2021  M1.40 INCH       MCLEAN             IL   TRAINED SPOTTER

            REPORT RELAYED BY EMERGENCY MANAGER.

0415 PM     HEAVY RAIN       1 SW CHAMPAIGN          40.10N 88.28W
06/24/2021  M1.25 INCH       CHAMPAIGN          IL   PUBLIC

            TOTAL FROM RAINFALL BETWEEN 130PM TO 415PM
            LOCAL TIME.

0400 PM     HEAVY RAIN       WILLARD AIRPORT         40.04N 88.28W
06/24/2021  M1.09 INCH       CHAMPAIGN          IL   ASOS

            DAILY TOTAL AS OF 4PM LOCAL TIME.

0400 PM     HEAVY RAIN       DECATUR AIRPORT         39.83N 88.86W
06/24/2021  M1.09 INCH       MACON              IL   ASOS

            DAILY TOTAL AS OF 4PM LOCAL TIME.

0330 PM     HEAVY RAIN       2 ENE URBANA            40.12N 88.17W
06/24/2021  M1.05 INCH       CHAMPAIGN          IL   MESONET

            SWOP REPORT.

0208 PM     HEAVY RAIN       3 E SOUTH PEKIN         40.49N 89.60W
06/24/2021  M1.03 INCH       TAZEWELL           IL   MESONET

            MESONET STATION FW1256 PEKIN.

0208 PM     HEAVY RAIN       1 ESE MORTON            40.60N 89.44W
06/24/2021  M1.02 INCH       TAZEWELL           IL   MESONET

            MESONET STATION FW5169 MORTON.

&&

ERWIN
Local storm report, Jun 24, 6:34 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       NEWMAN                  39.80N 87.98W
06/24/2021  M2.00 INCH       DOUGLAS            IL   COCORAHS

            TOTAL AS OF 6PM LOCAL TIME.

0400 PM     HEAVY RAIN       2 E BLOOMINGTON         40.50N 88.93W
06/24/2021  M1.29 INCH       MCLEAN             IL   NWS EMPLOYEE

            RAINFALL TOTAL BETWEEN 11AM AND 4PM. MOST OF
            THE RAIN FELL BETWEEN 11AM AND 2PM.

&&

ERWIN
Local storm report, Jun 24, 7:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
743 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       ARTHUR                  39.72N 88.47W
06/24/2021  M1.80 INCH       DOUGLAS            IL   MESONET

            RAINFALL BETWEEN 1PM AND 7PM LOCAL TIME.
            SWOP REPORT.

0710 PM     HEAVY RAIN       WINCHESTER              39.63N 90.45W
06/24/2021  M1.26 INCH       SCOTT              IL   MESONET

            MESONET STATION EW0975 WINCHESTER.

&&

ERWIN
Special weather statement, Jun 24, 7:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
756 PM CDT Thu Jun 24 2021

ILZ050-051-250145-
Sangamon-Morgan-
756 PM CDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SANGAMON AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 845 PM CDT...

At 756 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palmyra, or 11 miles west of Virden, moving northeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Chatham, Auburn, Waverly, Divernon, Loami, Thayer, Curran, Glenarm
and Lowder.

This includes the following highways...
 Interstate 55 between mile markers 78 and 84.
 Interstate 72 between mile markers 88 and 91.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3978 8978 3956 8958 3952 8968 3952 9011
      3954 9013
TIME...MOT...LOC 0056Z 234DEG 15KT 3951 8999

MJA

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:09 PM CDTSevere Thunderstorm WarningILXMorgan, Sangamon51 min
Jun 25, 12:33 AM CDTSevere Thunderstorm WarningILXCass, Morgan, Schuyler, Scott72 min
Jun 25, 1:21 AM CDTSevere Thunderstorm WarningILXCass, Mason, Menard, Morgan, Sangamon42 min
Jun 25, 1:42 AM CDTFlash Flood WarningILXKnox, Marshall, Stark6 hr
Jun 25, 2:52 PM CDTSpecial Weather StatementILXLawrence23 min
Jun 25, 5:42 PM CDTSpecial Weather StatementILXPiatt33 min
Jun 25, 5:58 PM CDTTornado WarningILXDeWitt, Macon, Piatt32 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.